MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569810
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary uncovered stent was received for analysis; the delivery system was not returned.The stent was received completely deployed.Visual inspection was performed and it was observed that the middle section of the stent was damaged and the wires were broken.No other issues with the stent were noted.The reported event of stent partially deployed was not confirmed as the stent was received completely deployed without the delivery system.It is possible that the factors encountered during the procedure, the technique used by the user, the interaction of the device with the scope and/or the patient anatomy limited the performance of the device contributing to the reported event of stent partially deployed.Additionally, the partially deployed stent and the amount of force applied to the device during attempted deployment may have caused the damage to the stent wires.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary rx uncovered stent was to be implanted to treat a hilar cholangiocarcinoma during a stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was dilated prior to stent placement.During the procedure, the stent was unable to fully deploy inside the patient.Reportedly, the physician was unable to re-constrain the stent.The stent was removed from the patient partially deployed on the delivery system and another wallstent biliary stent was implanted to complete the procedure.Reportedly, the physician fully deployed the stent outside of the patient.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent was damaged.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11300432
Report Number3005099803-2021-00445
Device Sequence Number12020861
Product Code FGE
UDI-Device Identifier08714729456728
UDI-Public08714729456728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberM00569810
Device Catalogue Number6981
Device Lot Number0025612039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1